Minnesota, 2006Flooding in Minnesota, April 1 to 30, 2006
April 1 to 30, 2006 · NWS FGF · 14 events in 14 counties and zones
14 flood, as filed by the National Weather Service.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8.3 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 9:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 9:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
915 PM CST FRI MAR 31 2006
.UPDATE...FORECASTS LOOKS SOLID TONIGHT WITH NO UPDATES NEEDED.
THOUGHT THAT TEMPERATURES MIGHT NOT FALL OFF TO MID 20S WITH SO
MUCH WATER IN THE FIELDS BUT THEY ARE ON TRACK SO WILL LET THEM
RIDE. CLOUDS IN WEST CENTRAL MN ARE CLEARING MAYBE A BIT SLOWER
THAN EXPECTED BUT WORDING IN ZONES LOOK FINE.
&&
.PREV DISCUSSION... (ISSUED 249 PM CST FRI MAR 31 2006)
SHORT TERM...
STACKED SYSTEM CONTINUES TO MOVE EAST INTO WISCONSIN...WITH
CLEARING MOVING QUICKLY EAST. VISIBLE SATELLITE IMAGERY SHOWS SNOW
FIELD CONFINED TO NORTHERN AREAS...AND DEWPOINTS REMAIN IN THE 30S
ACROSS THE AREA. GFS HAS PERFORMED WELL OF LATE...AND WILL UTILIZE
WITH NO MAJOR DIFFERENCES NOTED.
FOR TONIGHT...HIGH PRESSURE AND CLEARING WILL MOVE INTO THE AREA.
LIGHT WINDS WILL COUPLE WITH CLEAR SKIES...AND PLENTY OF BOUNDARY
LAYER MOISTURE FROM SNOW MELT TO PRODUCE AREAS OF FOG. THIS WILL
NEED TO BE MONITORED FOR POTENTIAL DENSE FOG. TEMPS SHOULD FALL
INTO THE MID 20S ACROSS THE REGION.
FOR SATURDAY...CLOUDS WILL SLOWLY INCREASE WITH HIGH PRESSURE
SLIDING EAST OF THE REGION. TEMPS SHOULD REBOUND TO NEAR
NORMAL...WITH SOUTHERLY WINDS INCREASING.
ON SATURDAY NIGHT AND SUNDAY...SHORTWAVE WILL MOVE JUST SOUTH OF
THE REGION. 850MB JET WILL INCREASE TO NEAR 50KT SATURDAY
NIGHT...AND FOCUS MOISTURE CONVERGENCE/WARM ADVECTION INTO
SOUTHERN AREAS. THIS SHOULD BRING AN AREA OF SHOWERS TO THE
REGION...WITH THE BEST CHANCE IN THE SOUTH. A SLIGHTLY COUPLED JET
WILL ALSO ENHANCE UPPER LEVEL DIVERGENCE ACROSS THE REGION AS
WELL...WHICH MAY FOCUS RAIN AS WELL. PRECIPITABLE WATERS ALSO
APPROACH 1 INCH IN SOUTHERN AREAS...SO ONE HALF INCH OF LIQUID OR
SLIGHTLY MORE IS POSSIBLE IN THE SOUTH...WITH LOWER AMOUNTS IN
NORTHERN AREAS. RAIN MAY CHANGE TO A MIX OF RAIN/SNOW BY SUNDAY
NIGHT...BUT DEEPER MOISTURE WILL MOVE QUICKLY EAST AND END PRECIP
CHANCES BY LATE SUNDAY NIGHT.
BY MONDAY...HIGH PRESSURE SHOULD BUILD IN AND A DRY DAY IS
EXPECTED. TEMPS COULD BE NEAR TO SLIGHTLY BELOW NORMAL...WITH A
SLIGHT INTRUSION OF COOL AIR FROM CANADA.
LONG TERM...(TUE THROUGH FRI)...LONG RANGE MODELS REMAIN IN
PRETTY GOOD AGREEMENT...MOVING 500MB RIDGE THROUGH THE REGION AND
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM INTO THE AREA FOR THE
MIDDLE TO LATE PART OF NEXT WEEK. SURFACE HIGH PRESSURE MOVES E OF
THE AREA ON TUE... WITH NEXT LOW PRESSURE SYSTEM MOVING OUT INTO
THE PLAINS...BRINGING ANOTHER CHANCE FOR PRECIPITATION OVER THE
REGION FROM TUE NIGHT THROUGH FRI. AS FAR AS TEMPERATURES...KEPT
FORECAST CONTINUITY OF TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.
HYDROLOGY...
NUMEROUS AREAL AND POINT FLOOD WARNINGS CONTINUE ACROSS THE
ENTIRE REGION. PLEASE REFER TO BISFLSFGF AND BISFLWFGF FOR THE
LATEST INFORMATION.
FGF WATCHES/WARNINGS/ADVISORIES...
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
GV
Hazardous weather outlook, Mar 31, 9:16 AM CST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
916 AM CST FRI MAR 31 2006
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011530-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
916 AM CST FRI MAR 31 2006
...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE SOUTHERN AND CENTRAL RED
RIVER BASIN AND ASSOCIATED TRIBUTARIES...
...FLOOD WATCH FOR SOUTHERN PORTIONS OF WEST CENTRAL MINNESOTA UNTIL
7 PM CST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL MIX WITH SNOW FOR THE REST OF TODAY...MAINLY EAST OF THE
RED RIVER VALLEY. ADDITIONAL RAINFALL AMOUNTS FROM ONE
QUARTER...UP TO ONE HALF INCH ARE POSSIBLE IN NORTHWEST AND WEST
CENTRAL MINNESOTA. THE HEAVIEST RAIN IS EXPECTED ALONG AND EAST OF
A ROSEAU TO DETROIT LAKES LINE. THE RAIN WILL END AFTER 4 PM TODAY.
PLEASE REFER TO HYDROLOGIC PRODUCTS...BISFLSFGF...BISFLWFGF AND
BISFFAFGF FOR ADDITIONAL FLOODING INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR RIVER AND RAIN REPORTS.
DK
Flood, Wilkin
- When
- April 1, 12:00 AM CST to April 9, 11:59 PM CST
- Where
- Wilkin County, Countywide
- Property damage
- $552,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.357, -96.468 (the zone’s center; the record gives no point)
The Red River at Wahpeton/Breckenridge rose above flood stage around 2 AM CST on March 30th and remained above flood stage until around 8 PM CST on April 9th. The river peaked at roughly 15.95 feet around 3 AM CST on April 1st. Unofficially, 15.95 feet would be the sixth highest modern-day river stage recorded. Overland flooding also occurred in addition to the river flooding. Roughly 35 bridges and 35 roads around the county were closed due to flooding. A 6 mile stretch of Minnesota Highway 210 east of Breckenridge was covered with flowing water. U.S. Highway 75 was closed at the railroad underpass at Kent, while the Red River bridge from Kent to Abercrombie was also closed. The Minnesota Governor authorized the National Guard to assist in the flood fight, providing generators and support to the Wolverton area. After the spring flood of 1997, many communities along the Red River looked at ways to mitigate flood effects. For Breckenridge, a higher permanent levee system was in the process of being constructed. A majority of the dike work had been completed, but some stretches were still unfinished and needed temporary patches. A diversion was also constructed on the Otter Tail River at Breckenridge, which diverted floodwaters from the Otter Tail River north of the city and then back into the Red River. Wilkin County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Clay
- When
- April 1, 12:00 AM CST to April 19, 11:59 PM CST
- Where
- Clay County, Countywide
- Property damage
- $996,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.892, -96.491 (the zone’s center; the record gives no point)
The Red River at Fargo/Moorhead rose above flood stage around 1 AM CST on March 30th and remained above flood stage until around 7 PM CST on April 19th. The river peaked at roughly 37.18 feet around 2 AM CST on April 5th. Unofficially, 37.18 feet would be the fifth highest modern-day river stage recorded. Overland flooding also occurred in addition to the river flooding, with many roads around the county closed due to flooding. Problems were noted in the Sabin area, where farmhouses were surrounded by floodwater from the South Branch of the Buffalo River. The Buffalo River rose north of U.S. Highway 10 near Glyndon, and also surrounded several homes. In Moorhead, the 12th Avenue North Red River Bridge was closed. Other problems occurred north of Moorhead in Oakport Township. Temporary dikes were constructed, but several homes were flooded and most of the others were cut off. A vast area of water surrounded Kragness (also north of Moorhead). Several historic structures and most of the small town was inundated with water. Water also flowed over U.S. Highway 75, but it remained open. The Minnesota Governor authorized the National Guard to assist in the flood fight, working on dike patrols, security, and traffic control. After the spring flood of 1997, many communities along the Red River looked at ways to mitigate flood effects. For the Moorhead area, many homes were bought out in low-lying or flood-prone areas. Clay County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Norman
- When
- April 1, 12:00 AM CST to April 17, 11:59 PM CST
- Where
- Norman County, Countywide
- Property damage
- $1.3 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.327, -96.455 (the zone’s center; the record gives no point)
The Red River at Halstad (MN) rose above flood stage around 4 PM CST on March 31st and remained above flood stage until around 3 AM CST on April 17th. The river peaked at roughly 39.31 feet around 8 PM CST on April 6th. Unofficially, 39.31 feet would be the third highest modern-day river stage recorded. The second highest modern-day river stages (unofficial) were recorded on the Wild Rice River at Hendrum (32.39 feet on April 5th) and on the Marsh River at Shelly (25.03 feet on April 3rd). Overland flooding also occurred in addition to the river flooding, with over 75 roads around the county closed due to flooding. Red River bridges at Perley (MN), Hendrum (MN), and Shelly (MN) were all closed. This left the State Highway 200 bridge as the only open Red River bridge between Fargo/Moorhead and Grand Forks/East Grand Forks. U.S. Highway 75 was closed in spots in western Norman County. Roads were also closed south and west of Ada. East of Perley and Hendrum, water completely covered at least a dozen sections of land, stranding several herds of cattle. The Minnesota Governor authorized the National Guard to assist in the flood fight, working on dike patrols, security, and traffic control. Classes were cancelled from April 3rd through the 5th at Norman County West School in Halstad, for flood fighting and to make room for the Minnesota Guard troops. A mile south of Halstad, a woman drove around a barricaded (flooded) road and was swept off the road and into a nearby flooded farm field. Two people passing by rushed to her aid and rescued her. All 3 people suffered minor hypothermia from being in the cold water. After the spring flood of 1997, many communities along the Red River looked at ways to mitigate flood effects. Permanent dikes held in the Halstad and Hendrum, so most of the flood fighting took place at rural farmsteads. Norman County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Polk
- When
- April 1, 12:00 AM CST to April 22, 11:59 PM CST
- Where
- Polk County, Countywide
- Property damage
- $932,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.774, -96.402 (the zone’s center; the record gives no point)
The Red River at Grand Forks/East Grand Forks rose above flood stage around 4 PM CST on March 31st and remained above flood stage until around 6 PM CST on April 22nd. The river peaked at roughly 47.85 feet around 2 AM CST on April 6th. Unofficially, 47.85 feet would be the fifth highest modern-day river stage recorded. The seventh highest modern-day river stage of 25.00 feet (unofficial) was recorded on the Red Lake River at Crookston on April 2nd. The Red Lake River crest actually arrived in the Grand Forks/East Grand Forks area prior to the Red River crest. On the Red Lake River, an ice jam caused the river to peak a second time, just after the first crest. A voluntary evacuation occurred for neighborhoods along the Red Lake River, but few people actually evacuated. Overland flooding also occurred in addition to the river flooding, with many roads around the county closed due to flooding. State Highway 220 was closed north of East Grand Forks. Red River bridges at Nielsville (MN), Climax (MN), and east of Thompson (ND) were closed due to flooding. In the city of East Grand Forks, the Sorlie and the Point Red River bridges were also closed. This left the U.S. Highway 2 bridge as the only Red River crossing open in the county. The Minnesota Governor authorized the National Guard to assist in the flood fight, working on dike patrols, security, and traffic control. After the spring flood of 1997, many communities along the Red River looked at ways to mitigate flood effects. The permanent levee system constructed around East Grand Forks got its first test and performed well. Many low-lying or flood-prone neighborhoods close to the rivers were bought out and razed, which allowed both rivers to spread out into wider channels through the cities. Polk County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Marshall
- When
- April 1, 12:00 AM CST to April 26, 11:59 PM CST
- Where
- Marshall County, Countywide
- Property damage
- $1.6 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.358, -96.368 (the zone’s center; the record gives no point)
The Red River at Oslo rose above flood stage around 1 AM CST on April 1st and remained above flood stage until around 10 AM CST on April 26th. The river peaked at roughly 37.70 feet around 8 PM CST on April 6th. Unofficially, 37.70 feet would be the fourth highest modern-day river stage recorded. The highest modern-day river stage of 11.16 feet (unofficial) was recorded on the Snake River at Alvarado on April 2nd. The Red River spread well out of it banks from around Oslo northward, essentially becoming a lake. Overland flooding also occurred in addition to the river flooding, with many roads around the county closed due to flooding. The ring-diked town of Oslo was completely surrounded by flood water. Minnesota State Highway 1 was closed east of Oslo and State Highway 220 was closed in spots north of Oslo. The Red River bridge at Oslo was closed during the peak of the flood as was the Red River bridge east of Grafton (ND). With Oslo being cut off, 20 of the town's children could not attend their school in Warren. For several days, these children gathered at the Oslo American Legion building to keep up with classwork. The Minnesota Governor authorized the National Guard to assist in the flood fight, working on dike patrols, security, and traffic control. Several Coast Guard units were brought in to assist residents with emergencies through the use of airboats and helicopters. After the spring flood of 1997, many communities along the Red River looked at ways to mitigate flood effects. Oslo is the only community located next to the Red River and its ring dike kept the floodwaters at bay. Marshall County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Kittson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Kittson County, Countywide
- Property damage
- $1.4 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
The Red River at Drayton (ND) rose above flood stage around 6 PM CST on April third and remained above flood stage until around 1 PM CST on May 2nd. The river peaked at roughly 42.90 feet around 11 PM CST on April 10th. Unofficially, 42.90 feet would be the third highest modern-day river stage recorded. The Red River at Pembina (ND) rose above flood stage around 5 AM CST on April 5th and remained above flood stage until around 2 AM CST on May 3rd. The river peaked at roughly 51.45 feet around 8 PM CST on April 14th, unofficially the 3rd highest modern-day river stage recorded. The Red River spread well out of it banks (8 miles wide in spots) from around Oslo (MN) northward, essentially becoming a lake. Overland flooding also occurred in addition to the river flooding, with many roads around the county closed due to flooding. The Red River bridges at Drayton, Joliette, and Pembina were also closed during the flood. The border crossing at Noyes was also closed. At Lake Bronson State Park, one campsite was closed due to flooding. Several Coast Guard units were brought in to assist residents with emergencies through the use of airboats and helicopters. Kittson County received a Presidential Disaster Declaration for damages caused by spring flooding.In summary, the total public and private flood losses experienced within the Red River of the North basin through late March and April 2006 were likely in excess of $20 million. This includes the following amounts. For Minnesota state and local infrastructure (this total includes the damages listed for each county), $8.5 million. For North Dakota state and local infrastructure (this total includes the damages listed for each county), $8 million. For Federal agencies (USACE, USGS, and USCG), $1.5 million. For the transportation industry costs due to traffic diversions caused by prolonged road and bridge closures, $1.5 million. For personal property losses due to floodwaters surrounding more than 500 individual farmsteads and rural homesteads, $1.0 million.
Flood, Grant
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Grant County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.934, -96.012 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county.
Flood, Otter Tail
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Otter Tail County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.409, -95.708 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county.
Flood, Becker
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Becker County, Countywide
- Property damage
- $146,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.935, -95.674 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county. Becker County received a Presidential Disaster Declaration for damages caused by spring flooding.
Flood, Red Lake
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Red Lake County, Countywide
- Property damage
- $109,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.872, -96.095 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county. Red Lake County received a Presidential Disaster Declaration for damages caused by spring flooding.
Flood, Mahnomen
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Mahnomen County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.325, -95.809 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county.
Flood, Clearwater
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Clearwater County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.578, -95.379 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county.
Flood, Pennington
- When
- April 1, 12:00 AM CST to April 7, 11:59 PM CST
- Where
- Pennington County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.066, -96.037 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging many roads and bridges around the county.
Flood, Roseau
- When
- April 1, 12:00 AM CST to April 10, 11:59 PM CST
- Where
- Roseau County, Countywide
- Property damage
- $1.3 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
Due to the quick snowmelt, water quickly drained into low areas, damaging around 46 different road and bridge sites around the county. The fifth highest modern-day river stage of 19.71 feet (unofficial) was recorded on the Roseau River in Roseau on April 2nd. In the city of Roseau, the U.S. Army Corps of Engineers put fill in 3 different low areas. State Highway 310 at the Canadian border was closed due to flooding. Roseau County received a Presidential Disaster Declaration for damages caused by spring flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 1 to 30, 20062 deaths · $6.0 million · 11 events
- Debris Flow in California, April 1 to 15, 20061 death · $34 million · 1 event
- Drought in Texas, April 1 to 30, 2006$100 million · 33 events
- Tornado and Hail in Oklahoma, April 1 to 2, 20067 injured · $757,000 · F1 · 21 events
- Drought in Oklahoma, April 1 to 30, 2006$2.3 million · 48 events
- Tornadoes and Hail in Kansas, April 1, 2006$15,000 · F2 · 54 events
- Debris Flow in California, April 1 to 25, 2006$7.0 million · 1 event
- Flash Flood in Puerto Rico, April 1, 2006$3.0 million · 1 event
- Drought in Texas, April 1 to 30, 2006$250,000 · 8 events
- Hail and Damaging Winds in Oklahoma, April 1, 2006$30,000 · 2 in hail · 51 events
- Flooding in Iowa, April 1 to 14, 2006$75,000 · 15 events
- Hail and Damaging Winds in Kansas, April 1, 2006$33,000 · 1.75 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502276, 5502277, 5502278, 5502357, 5502358, 5502359, 5502360, 5502361, 5502362, 5502363, 5502364, 5502365, 5502366, 5502367.